Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Take synthroid for hyperthyroidism. Bitten by brown recluse. Was on antibiotics. Have rash, vomiting. Medical cure for this?

I take synthroid for hyperthyroidism. My RA factor /level has been extremely high over the years. Recently (5weeks ago) I was bitten by a brown recluse spider while on vacation. I was treated several days later with antibiotic and topical cream for the bite itself(right inside lower arm between elbow and palm). Felt awful for about a week. Arm/rash eventually got better with little tissue damage. Last Thursday I took the flu shot in the left arm. That night I began to have headache, nausea, diarrhea, muscle aches, and extreme fatigue. Thinking it was just mild side effects of flu shot I kept going until I crashed over the weekend again. Bite on my arm has now gotten blisters again. I just returned from family doctor with prescriptions for diarrhea and nausea. Didn t take any labs or stool sample. Really worried that my immune system is totally compromised. Feel exhausted. Will I recover without further intervention, antibiotics, etc. Hate to question the doctor I trust but tired of feeling awful. Don t want to just treat the symptoms but the CAUSE.....
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Internal Medicine Specialist 's  Response
Hi,
Thanks for using Healthcaremagic,

After going through the all available details, you are suffering from Hypothyroidism and your RA factor is positive but it is not clear do you have arthritis problem or not.

Bite by brown recluse( Spider) are potentially deadly hemotoxic venom. They can cause skin necrosis; an even smaller number produce severe cutaneous (skin) or systemic symptoms.

It is good that you are treated with proper cream and antibiotics.Taking flu shot is usually tolerated easily but few can have some reaction which should subside with in 3-4 days.

Keep yourself well hydrated and take adequate water you will recover in few days.

Your immune system may be compromised as they are auto immune diseases but it should be managable.
Hope this helps.

Take care Good Luck.
Dr.Akhilesh Dubey M.D.
Answered: Fri, 22 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor